Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 79, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2022, 9:26 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 9:26 PM CDT (02:26 UTC)
- Expired
- Jun 7, 2022, 10:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mercer County, MO, Putnam County, MO
The radar
The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
694
WUUS53 KEAX 080226
SVREAX
MOC129-171-080315-
/O.NEW.KEAX.SV.W.0079.220608T0226Z-220608T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
926 PM CDT Tue Jun 7 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Mercer County in north central Missouri...
Western Putnam County in north central Missouri...
* Until 1015 PM CDT.
* At 926 PM CDT, a severe thunderstorm was located 9 miles southwest
of Corydon, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lucerne and Powersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4038 9327 4039 9335 4058 9347 4058 9300
TIME...MOT...LOC 0226Z 305DEG 25KT 4066 9345
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDB2 follow-up statements
892
WWUS53 KEAX 080247
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
947 PM CDT Tue Jun 7 2022
MOC129-080255-
/O.CAN.KEAX.SV.W.0079.000000T0000Z-220608T0315Z/
Mercer MO-
947 PM CDT Tue Jun 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCER COUNTY IS
CANCELLED...
The path of the severe thunderstorm which prompted the warning has
shifted out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Missouri.
LAT...LON 4041 9322 4058 9337 4058 9300
TIME...MOT...LOC 0245Z 300DEG 24KT 4061 9329
$$
MOC171-080315-
/O.CON.KEAX.SV.W.0079.000000T0000Z-220608T0315Z/
Putnam MO-
947 PM CDT Tue Jun 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN PUTNAM COUNTY...
At 945 PM CDT, a severe thunderstorm was located 10 miles south of
Corydon, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Powersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4041 9322 4058 9337 4058 9300
TIME...MOT...LOC 0245Z 300DEG 24KT 4061 9329
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDB664
WWUS53 KEAX 080308
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1008 PM CDT Tue Jun 7 2022
MOC171-080318-
/O.EXP.KEAX.SV.W.0079.000000T0000Z-220608T0315Z/
Putnam MO-
1008 PM CDT Tue Jun 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUTNAM COUNTY
WILL EXPIRE AT 1015 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Missouri.
LAT...LON 4041 9322 4058 9337 4058 9300
TIME...MOT...LOC 0308Z 305DEG 25KT 4053 9314
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:18 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 6:18 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 618 PM CDT Tue Jun 7 2022 .Discussion... Issued at 316 PM CDT TUE JUN 7 2022 Key Messages: - Isolated to scattered thunderstorms expected this afternoon along a stationary front. - A cluster of thunderstorms expected by mid-evening into tonight over much of the area, with some threat of straight-line winds and quarter-size hail in areas of northeast Kansas and northwest Missouri. Today/tonight: Primary focus centers on the next 12 hours of the forecast. As of early afternoon, surface observations depicted a frontal boundary oriented NW-SE across the southwestern third of the CWA, just SW of the KC Metro. Visible satellite imagery showed a growing cumulus field, with some agitation near/SW of KC. As inhibition lessens, anticipate widely scattered showers and thunderstorms to develop this afternoon along/just north of the frontal boundary where convergence is maximized. While an isolated storm may become briefly strong, a much larger area of convection is expected to evolve upstream over Nebraska and Iowa this evening into tonight. As these thunderstorms cold pools consolidate during the evening, an outflow-driven cluster will evolve and push into northwest MO and northeast Kansas 1-2 hours post-sunset. The most robust activity will have the potential for thunderstorm outflow winds up to 60 mph and hail to the size of quarters. With time, waning instability and outflow displacement ahead of the line will lead to a notable weakening of the complex as it works its way across the CWA. The progressive nature of the complex should mitigate any widespread flooding concerns (3-hour flash flood guidance is in excess of two inches). However, storms this afternoon/evening tied to the quasi-stationary boundary and storms that develop ahead of the thunderstorm complex will have the potential for heavy rainfall and the attendant threat for localized flash flooding. Rainfall should end from west to east Wednesday morning, with surface high pressure building into the region. Dry conditions are expected for the remainder of Wednesday and much of Thursday, with temperatures near or slightly below seasonable levels and drier humidity values. Bu Thursday night into Friday morning, two focused areas of thunderstorm activity appear to occur, both generally splitting the CWA. The first focused area is in a region of strong isentropic ascent across much of Iowa, with a second area tied to an approaching wave and potential thunderstorm complex riding along an instability axis over central Kansas. While scattered activity/light rain is expected in between these two areas, widespread heavy rainfall is not anticipated at this time. Tranquil weather returns for the remainder of Friday into the weekend, with gradually warming temperatures. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 617 PM CDT TUE JUN 7 2022 Quiet conditions are expected mostly this evening going into the overnight. Can't rule out some isolated storms developing, but they should be small and few and far between. The main line of storms will enter northwest MO/northeast KS around 03Z and move southeast exiting central MO by 14Z. This line will reach the KC metro around 06Z. We could see some lower visibility as the line moves through. The cold front passes through behind the line. Ceilings in most areas should drop to high-end MVFR behind the front for a few hours, then clouds will clear out. Northwesterly winds will become breezy behind the front as well. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Atkins
Hazardous weather outlook, Jun 7, 5:20 AM CDT, 16 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 520 AM CDT Tue Jun 7 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 520 AM CDT Tue Jun 7 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rain showers possible this morning with another round of rain and storms late tonight. A few strong, isolated storms may be possible across the area this afternoon, with the main batch of storms affecting the forecast area between 9 PM and 3 AM late tonight. The main impacts include damaging winds, large hail, and heavy rainfall leading to localized flooding concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday A break in rain and storms are expected Wednesday, with additional rain possible Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 7, 4:31 PM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
431 PM CDT Tue Jun 7 2022
MOZ053-072200-
Bates MO-
431 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southeastern Bates
County through 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Butler, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3805 9410 3804 9411 3806 9413 3806 9416
3804 9419 3816 9435 3826 9429 3820 9405
3803 9406 3804 9407 3803 9409
TIME...MOT...LOC 2131Z 300DEG 16KT 3818 9427
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CDBLocal storm report, Jun 7, 4:32 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
432 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG BUTLER 38.25N 94.33W
06/07/2022 BATES MO PUBLIC
DELAYED REPORT - SOME TREE LIMBS DOWN.
&&
SGAThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 41 min |
| Jun 7, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 50 min |
| Jun 7, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 46 min |
| Jun 7, 10:30 PM CDT | Special Weather Statement | EAX | Andrew | 30 min |
| Jun 7, 10:35 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 40 min |
| Jun 7, 10:52 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 23 min |
| Jun 7, 10:55 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 35 min |
| Jun 7, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 38 min |
| Jun 7, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 48 min |
| Jun 7, 11:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway, Worth | 43 min |
| Jun 7, 11:48 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 42 min |
| Jun 8, 12:11 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more | 49 min |
| Jun 8, 12:30 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| Jun 8, 12:49 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 2 more | 41 min |
| Jun 8, 1:08 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 52 min |
| Jun 8, 1:21 AM CDT | Tornado Warning | EAX | Jackson | 24 min |
| Jun 8, 1:29 AM CDT | Tornado Warning | EAX | Clay, Ray | 31 min |
| Jun 8, 1:41 AM CDT | Tornado Warning | EAX | Jackson, Lafayette, Ray | 22 min |
| Jun 8, 1:46 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Clay, Henry, Jackson, Johnson and 2 more | 29 min |
| Jun 8, 2:16 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson, Lafayette, Pettis and 1 more | 44 min |
| Jun 8, 2:27 AM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 33 min |
| Jun 8, 2:46 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 44 min |
| Jun 8, 3:04 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Jun 8, 6:13 AM CDT | River Flood Warning | EAX | Atchison, Holt | 12 hr |
| Jun 8, 7:24 AM CDT | River Flood Warning | EAX | Carroll | 23 hr |
| Jun 8, 7:41 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 48 hr |
| Jun 8, 7:41 AM CDT | River Flood Warning | EAX | Linn, Livingston | 40 hr |
| Jun 8, 7:41 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 59 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.